# SDR 2006FA0000040

- Difficulty date: January 13, 2006
- Submitted: January 13, 2006
- Operation: General aviation
- Aircraft: N1836U
- Make and model: Cessna T206H
- Aircraft serial: T20608548
- Aircraft time: 64 hours
- Engine: Lyc TIO540*
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Condition: Erratic
- Location: Instrument Panel
- Part time: 65 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: S, E
- Precautionary procedure: K

## Discrepancy

AT TAKEOFF POWER (2500 RPM) AND CRUISE OVER 2390 RPM, THE STANDBY ALTIMETER MAY OSCILLATE 20 FT TO 100 FT (3500 FT CRUISE ALTITUDE).AT CRUISE, THE AUTOPILOT UNCOUPLED ITSELF THREE TIMES.DESCENT AND APPROACH (BELOW 2390 RPM) OSC. WAS 20 TO 40 FEET. BELOW 2300 RPM THE ALT. WAS STEADY.GARMIN 1000 EFIS INSTALLATION HAS THE STNBY ALTIMETER HARD MOUNTED TO A LARGE INSTRUMENT PANEL WITH NO VIBRATION DAMPENING MECHANISM. DURING CRUISE, WHEN THE ALTIMETER WAS OSCILLATING THE GREATEST, APPLYING MODERATE HAND PRESSURE (APPX. 10 LBS.) TO THE INSTRUMENT PANEL LESSENED THE AMOUNT OF OSCILLATION.THE AUTOPILOT CONTROL PANEL (HARD MOUNTED BELOW THE STANDBY ALTIMETER) CONTAINS AN ANEROID SIMILAR TO ONE IN THE STANDBY ALTIMETER.
